Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 23, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jun 1, 2019, 6:44 PM PDT for Kern County, Kings County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2019, 6:44 PM PDT (01:44 UTC)
- Expired
- Jun 1, 2019, 7:45 PM PDT
- In force
- 61 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kern County, CA, Kings County, CA
The radar
The San Joaquin Valley radar (KHNX), 75 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 1:44 PM PDT, 5 hours earlier.
Area forecast discussion, Jun 1, 1:44 PM PDT, 5 hours before
Area Forecast Discussion National Weather Service Hanford CA 144 PM PDT Sat Jun 1 2019 .SYNOPSIS... An area of low pressure will remain over Southern California tonight and Sunday and influence the weather over our forecast area. This feature will continue to bring a continued threat of afternoon and evening thunderstorms over mainly the mountain areas. However, isolated storms are even possible over the east side of the San Joaquin Valley and into the Kern County desert for the remainder of the weekend. Temperatures will remain generally seasonal for this time of year until Monday, and then warmer than average temperatures are expected as high pressure builds over the area. && .DISCUSSION...Showers and isolated thunderstorms have developed over the Sierra Nevada and Kern County mountains. Scattered showers and thunderstorms are also possible once again over the higher terrain to the west of I-5 in Fresno County. Storm motion is generally from the east at this time but remains very slow, so heavy rain is once again a possibility with the strongest storms. Drifting of debris clouds and even isolated thunderstorms is a possibility on the east side of the San Joaquin Valley later this afternoon into this evening, as the upper-level low remains centered off the coast of Santa Barbara, or south of the Channel Islands. Temperatures are a bit warmer this afternoon compared to this time yesterday but are expected to remain around or slightly above seasonal averages for the remainder of this weekend. This upper-level low will make little eastward progression through Sunday. Thus, the threat for more afternoon and evening showers and thunderstorms continues over the mountain areas, though is expected to begin to decrease by early in the week. The upper- level low will slowly move to the east on Monday and over the Colorado River Valley by the afternoon and into the evening. However, residual moisture will likely trigger additional thunderstorms over the Sierra Nevada as late as Tuesday. Otherwise, expect significantly warmer temperatures, or around 5 to 10 degrees above average during the middle part of the week. It appears this warmth will be short-lived, and a return to lower temperatures, or several degrees below average, remains a possibility by Friday and next weekend as a trough of low pressure moves over the Pacific Northwest and Northern California. Precipitation associated with this system remains well north of our forecast area, per latest model runs. In addition to the current weather concerns, melting snowpack will continue over the higher elevations of the Sierra Nevada. Rivers and creeks will continue to rise over the next several days as more snow melts, and temperatures warm. && .AVIATION... Scattered thunderstorms will impact the mountains until about 03z Sunday. Regardless, VFR conditions will prevail at MCE, MER, FAT, VIS, and BFL through at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && public...BSO aviation....BS weather.gov/hanford
In the hours before
Special weather statement, Jun 1, 4:09 PM PDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 409 PM PDT SAT JUN 1 2019 CAZ185-191-194-020000- Tulare County CA-Sequoia Kings CA-Southern Sierra Foothills CA- 409 PM PDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TULARE COUNTY UNTIL 500 PM PDT... At 408 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Porterville, moving northwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tule Reservation...Terra Bella and Porterville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3604 11873 3587 11885 3598 11909 3614 11899 TIME...MOT...LOC 2308Z 115DEG 11KT 3600 11887 Dudley
Special weather statement, Jun 1, 4:42 PM PDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
442 PM PDT SAT JUN 1 2019
CAZ179-020015-
West Side Hills CA-
442 PM PDT SAT JUN 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERN AND
SOUTHWESTERN KINGS COUNTIES UNTIL 515 PM PDT...
At 441 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Avenal, or 27 miles northeast of Paso Robles. This
storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Kern
and southwestern Kings Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3590 12026 3588 12009 3568 12015 3573 12020
3578 12020 3580 12022 3582 12022 3583 12025
3585 12026 3586 12025
TIME...MOT...LOC 2341Z 303DEG 2KT 3584 12022
BSOSpecial weather statement, Jun 1, 4:46 PM PDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 446 PM PDT SAT JUN 1 2019 CAZ188-189-191-196-020030- Tehachapi Area CA-Southern Sierra Foothills CA- Eastern Kern County CA-Bakersfield CA- 446 PM PDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERN COUNTY UNTIL 530 PM PDT... At 446 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Bakersfield, moving south at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bakersfield and Oildale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3555 11895 3548 11873 3535 11882 3538 11907 TIME...MOT...LOC 2346Z 012DEG 20KT 3543 11892 Dudley
Special weather statement, Jun 1, 5:36 PM PDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 536 PM PDT SAT JUN 1 2019 CAZ179-020115- West Side Hills CA- 536 PM PDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINGS COUNTY UNTIL 615 PM PDT... At 535 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Avenal, or 35 miles southwest of Hanford. This storm was nearly stationary. This storm is currently just east of Highway 41 to the south of Kettleman City. Winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Kings County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3594 12005 3593 11995 3584 11993 3586 12006 TIME...MOT...LOC 0035Z 001DEG 2KT 3589 12000 BSO
Special weather statement, Jun 1, 6:01 PM PDT, 43 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 601 PM PDT SAT JUN 1 2019 CAZ179-182-183-186-020145- Western San Joaquin Valley CA-West Side Hills CA- Southern Kings County CA-Foggy Bottom CA- 601 PM PDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KINGS COUNTY UNTIL 645 PM PDT... At 601 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Avenal, or 30 miles southwest of Hanford. This storm was nearly stationary. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Kettleman City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3602 12004 3602 11982 3590 11988 3592 12002 TIME...MOT...LOC 0101Z 009DEG 1KT 3595 11994 BSO
Special weather statement, Jun 1, 6:12 PM PDT, 32 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 612 PM PDT SAT JUN 1 2019 CAZ179-182-020145- Western San Joaquin Valley CA-West Side Hills CA- 612 PM PDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRESNO COUNTY UNTIL 645 PM PDT... At 611 PM PDT, Doppler radar was tracking a strong thunderstorm near Coalinga, moving east at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Coalinga. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3607 12037 3624 12039 3625 12023 3610 12024 TIME...MOT...LOC 0111Z 265DEG 5KT 3617 12029 BSO
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:14 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Jun 1, 5:19 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 41 min |
| Jun 1, 5:36 PM PDT | Special Weather Statement | HNX | Kings | 39 min |
| Jun 1, 6:01 PM PDT | Special Weather Statement | HNX | Kings | 44 min |
| Jun 1, 6:12 PM PDT | Special Weather Statement | HNX | Kings | 33 min |
| Jun 1, 7:03 PM PDT | Flash Flood Warning | HNX | Fresno, Kings | 57 min |
| Jun 1, 7:20 PM PDT | Special Weather Statement | HNX | Kern | 40 min |
| Jun 1, 8:02 PM PDT | Flash Flood Warning | HNX | Fresno, Kings | 58 min |
| Jun 2, 1:46 PM PDT | Special Weather Statement | HNX | Tulare | 29 min |
| Jun 2, 2:13 PM PDT | Special Weather Statement | HNX | Kern | 47 min |
| Jun 2, 2:37 PM PDT | Flash Flood Warning | HNX | Mariposa, Tuolumne | 3 hr |
| Jun 2, 3:19 PM PDT | Special Weather Statement | HNX | Kern | 41 min |
| Jun 2, 3:38 PM PDT | Flash Flood Warning | HNX | Kern | 97 min |
| Jun 2, 4:28 PM PDT | Special Weather Statement | HNX | Tulare | 47 min |
| Jun 2, 4:43 PM PDT | Special Weather Statement | HNX | Tulare | 47 min |
| Jun 2, 4:50 PM PDT | Special Weather Statement | HNX | Kern | 25 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.